CSN Login
Members Online: 16

swelling

kimberly sue 63's picture
kimberly sue 63
Posts: 396
Joined: Apr 2012

Just yesterday I noticed swelling in my feet up to my knees and hands. Up five pounds in four days, short of breath today. Also itchy...all over, but especially my hands and feet. I think I itch because of the swelling. This week my neutrophils have been too low for chemo, my Hb hangs around 10, my platlets are low normal (2 weeks ago I couldn't have chemo due to platelets too low). I've had a daily neupogen shot for 4 days. So basically I am retaining fluid for some reason. Has anyone had this problem with neupogen?

I did call my oncologist today and I held my neupogen for today. Kim

lovesanimals's picture
lovesanimals
Posts: 1266
Joined: Sep 2011

I'm so sorry you're going through this additional discomfort. I've never taken neupogen nor had your symptoms but wanted you to know that I'm praying that your oncologist can figure out what's going on and provide you with some relief.

Take care,
Kelly

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

I have never had this so i am sorry I am no help. Also sorry you have to deal with this....

2timothy1 7's picture
2timothy1 7
Posts: 337
Joined: Jan 2012

Hey there. Sorry you r going through this rough spell. I did have swelling in my feet after my 5th round of chemo. No itching. It went away in a few days. Still don't know exactly why. I got a nuelasta shot at end of every round to boost my WBC. Never had nuepogen.

kimberly sue 63's picture
kimberly sue 63
Posts: 396
Joined: Apr 2012

I had a blood count today and I am anemic again. I just had 2 units a few weeks ago!! The swelling I know now is from the anemia. The body is trying to counteract the low hemoglobulin by conserving fluid. So...I am sure once I get some blood the swelling will resolve and I will feel better. What I have noticed is that the first time I needed blood (around my 5th treatment) I got as low as 7.3 before the symptoms really were bothersome (dizzy, short of breath, general feeling of not feeling well.) Now on 10 treatments, I get the symptoms much sooner. Today my hemoglobulin was 8.9 and I have felt poor for several days, increased nausea and a lot of dizziness, and now swelling and shortness of breath sometimes at rest but mostly with stairs.
Has anyone else experienced this?

2timothy1 7's picture
2timothy1 7
Posts: 337
Joined: Jan 2012

Yes. After my last round of treatments my hemoglobin fell also. It was around 6, I think. I was very weak. Became sob when walking or stairs. It took quite a few days to recover. How many treatments do u have left ?

kimberly sue 63's picture
kimberly sue 63
Posts: 396
Joined: Apr 2012

I started in April and it was to be weekly treatments for 18 weeks. Ive missed a total of 4 treatments now so that has pushed my done date another four weeks. So presently I have 8 more weeks to go. I wish I could say just 8 weeks, but after 11 weeks of chemo, my bone marrow is not bouncing back like it did in the beginning. So I think these last 8 weeks may take some time.
Hb of 6 is low!!!! Hope you got some blood and are feeling better. Kim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network